Chemotherapy induced reversible posterior leukoencephalopathy syndrome

Roisin Connolly, Colin P. Doherty, Peter Beddy, Ken O'Byrne

Research output: Contribution to journalArticlepeer-review

Abstract

The reversible posterior leukoencephalopathy syndrome (RPLES) is a condition characterised by reversible neurological and radiological findings that has been associated with use of immunosuppressive, chemotherapeutic and more recently novel targeted therapies. We describe the case of a 50-year-old woman with advanced non-small cell lung cancer who developed status epilepticus shortly after receiving cisplatin and gemcitabine chemotherapy. The clinical, radiological and EEG findings during and post event are presented and are in keeping with a diagnosis of RPLES. Early recognition of this rare syndrome, supportive management and withdrawal of the offending agent appear to result in a reversal of the manifestations described.

Original languageEnglish (US)
Pages (from-to)459-463
Number of pages5
JournalLung Cancer
Volume56
Issue number3
DOIs
StatePublished - Jun 2007
Externally publishedYes

Keywords

  • Chemotherapy
  • Cisplatin
  • Encephalopathy
  • Gemcitabine
  • Lung malignancy
  • Seizures

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Chemotherapy induced reversible posterior leukoencephalopathy syndrome'. Together they form a unique fingerprint.

Cite this